Alert archive / Illinois / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this red flag warning at May 1, 2018, 2:57 AM CDT for Champaign County, Vermilion County, Illinois. It took effect at May 1, 2018, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2018, 2:57 AM CDT (07:57 UTC)
- In effect from
- May 1, 2018, 12:00 PM CDT
- Expired
- May 1, 2018, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2789 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741 WWUS83 KILX 010757 RFWILX URGENT - FIRE WEATHER MESSAGE National Weather Service Lincoln IL 257 AM CDT Tue May 1 2018 ...HEIGHTENED FIRE DANGER TODAY... ILZ045-046-011600- /O.NEW.KILX.FW.W.0001.180501T1700Z-180502T0000Z/ Champaign-Vermilion- 257 AM CDT Tue May 1 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Lincoln has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...Champaign and Vermilion Counties of east central Illinois. * WIND...South winds of 15 to 25 mph will gust to around 30 mph. * HUMIDITY...Afternoon humidity is expected to fall to around 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Geelhart
2 follow-up statements
318 WWUS83 KILX 012011 RFWILX URGENT - FIRE WEATHER MESSAGE National Weather Service Lincoln IL 311 PM CDT Tue May 1 2018 ...HEIGHTENED FIRE DANGER TODAY... ILZ045-046-020000- /O.CON.KILX.FW.W.0001.000000T0000Z-180502T0000Z/ Champaign-Vermilion- 311 PM CDT Tue May 1 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Lincoln has continued the Red Flag Warning, which is in effect until 7 PM CDT this evening. * AFFECTED AREA...Champaign and Vermilion Counties of east central Illinois. * WIND...South winds of 15 to 25 mph will gust to around 30 mph. * HUMIDITY...Afternoon humidity is expected to fall to around 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Goetsch
125 WWUS83 KILX 012357 RFWILX URGENT - FIRE WEATHER MESSAGE National Weather Service Lincoln IL 657 PM CDT Tue May 1 2018 ILZ045-046-020100- /O.EXP.KILX.FW.W.0001.000000T0000Z-180502T0000Z/ Champaign-Vermilion- 657 PM CDT Tue May 1 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... Winds will weaken this evening, and relative humidities will increase. This will improve the fire weather conditions above red flag levels. Therefore, the Red Flag Warning will allowed to expire at 7 PM. $$ Shimon
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this red flag warning went out at May 1, 2:36 AM CDT, 21 minutes earlier.
Area forecast discussion, May 1, 2:36 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 236 AM CDT Tue May 1 2018 .SHORT TERM...(Today and tonight) ISSUED AT 235 AM CDT Tue May 1 2018 Main challenge for today will be with the temperatures, as the upper ridge continues to slide eastward. The dry air yesterday resulted in temperatures 3-5 degrees higher than expected. With more of a stronger wind today (15-25 mph) and not much in the way of cloud cover, strong mixing should take place again. Have favored more of the warmer GFS MOS guidance for highs, with most areas in the mid 80s north of I-70. Elevated fire concerns continue, which are addressed in the Fire Weather section below. A decaying convective complex was located over northeast Nebraska and northwest Iowa early this morning. High-res models try to bring it close to the Illinois border by late morning, though the drier air is likely to win that battle. By evening, more thunderstorm development will be taking place near the frontal boundary to our northwest. A few remnants may drift into the northwest CWA late tonight, but dry weather will prevail. && .LONG TERM...(Wednesday through Monday) ISSUED AT 235 AM CDT Tue May 1 2018 Not a lot has changed in this part of the forecast, with a slow movement of the front due to its alignment with the upper flow. Most of the impact in our area will be Wednesday night into Thursday night, as periodic shortwaves ride northeast ahead of the larger wave approaching from the northwest. Good potential for seeing at least an inch of rain mid to late week, with higher amounts northwest of the Illinois River closer to the stalled front. Severe-wise, latest SPC outlooks focus on the Thursday and Thursday night time frame, with the entire forecast area in a slight risk. However, the increase in clouds from the overnight convection may complicate matters. Last of the showers from the frontal passage should exit the eastern CWA early Friday, with mainly dry weather into the weekend. Some concerns with a fast moving wave moving through the Great Lakes region on Sunday, with the GFS having a more southern drop than the European model. At the current time, will keep the forecast dry, other than some silent 20 PoP's in a few areas. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1152 PM CDT Mon Apr 30 2018 VFR conditions will prevail at all TAF sites next 24hrs. Skies will be clear overnight and through the morning hours. Then some cirrus may advect into the area during the afternoon, but not much. By evening, thinking that some remnants from convection out west will bring some scattered sc/cu to the area...around 6kft. Otherwise cirrus will continue through tomorrow evening. Winds will be southerly through the period with gust of 25-30kts returning tomorrow morning and then tapering off again tomorrow evening. Wind shear is expected tonight at 1.5kft at around 40-45kts...even over CMI. Expecting wind shear again tomorrow night but models looks to hold it off until around 06z...so will not add just now. && .FIRE WEATHER... Issued at 235 AM CDT Tue May 1 2018 Fire weather concerns continue for today, as winds pick up and gust to near 30 mph in many areas. While there will be an increase in dew points overall (they're still only in the 30s early this morning), ample dry air aloft will be mixing toward the surface. Temperatures overachieved in the dry air yesterday, and appear capable of reaching the mid 80s today. This will bring humidity levels down to around 30% over most of the forecast area this afternoon, and may be even lower over the northeast CWA. Forecast 10 hour dead fuels will be 7-8% today. After coordination with NWS offices to the north and east, a Red Flag Warning will be issued for Champaign and Vermilion Counties for this afternoon and early evening. Will monitor for later expansion as trends become more established later this morning, but for now, a Special Weather Statement will be issued to address fire concerns elsewhere. && .ILX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM CDT this evening for ILZ045-046. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Auten FIRE WEATHER...Geelhart/Smith
Hazardous weather outlook, Apr 30, 3:28 PM CDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 328 PM CDT Mon Apr 30 2018 ILZ027-028-011100- Knox-Stark- 328 PM CDT Mon Apr 30 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A slow-moving frontal boundary will trigger isolated thunderstorms late Tuesday night into Wednesday. Thunderstorm chances will increase markedly Wednesday night through Thursday night...during which time 1 to 1.50 of rain will be likely. A few strong storms will be possible as well, although it is still too early to pinpoint specific threats and timing. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ029>031-036>038-040>043-047>051-011100- Cass-De Witt-Fulton-Logan-Marshall-Mason-McLean-Menard-Morgan- Peoria-Sangamon-Schuyler-Scott-Tazewell-Woodford- 328 PM CDT Mon Apr 30 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A slow-moving frontal boundary will trigger isolated thunderstorms on Wednesday. Thunderstorm chances will increase markedly Wednesday night through Thursday night...during which time 1 to 1.50 of rain will be likely. A few strong storms will be possible as well, although it is still too early to pinpoint specific threats and timing. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ044>046-052>057-061-011100- Champaign-Christian-Coles-Douglas-Edgar-Macon-Moultrie-Piatt- Shelby-Vermilion- 328 PM CDT Mon Apr 30 2018 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A slow-moving frontal boundary will trigger isolated thunderstorms on Wednesday. Thunderstorm chances will increase markedly Wednesday night through Friday morning...during which time 1 to 1.50 of rain will be likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ062-063-066>068-071>073-011100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 328 PM CDT Mon Apr 30 2018 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A slow-moving frontal boundary will trigger periods of thunderstorms Wednesday night through Friday morning...during which time 1 to 1.50 of rain will be likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Barnes
Nearby
Red Flag Warnings in Illinois, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.